Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 206, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 8, 2004, 9:37 PM CDT for Keya Paha County, Rock County, Nebraska. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2004, 9:37 PM CDT (02:37 UTC)
- Expired
- Jul 8, 2004, 10:30 PM CDT
- In force
- 53 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Keya Paha County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 110 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 8:05 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1868 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 1853 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 090237
SVRLBF
NEC103-149-090330-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
937 PM CDT THU JUL 8 2004
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ROCK COUNTY IN NORTH CENTRAL NEBRASKA
KEYA PAHA COUNTY IN NORTH CENTRAL NEBRASKA
* UNTIL 1030 PM CDT
* AT 933 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES SOUTHWEST OF SPRINGVIEW TO 12 MILES WEST OF
BASSETT TO 14 MILES SOUTHWEST OF BASSETT MOVING NORTHEAST AT 50
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SPRINGVIEW AND BASSETT AROUND 945 PM CDT
NEWPORT AROUND 955 PM CDT
BURTON AROUND 1000 PM CDT
MILLS AROUND 1010 PM CDT
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4236 9926 4236 9926 4237 9958 4248 9967
4272 9966 4276 9990 4298 10009 4298 10009
4298 9930
$$
JWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 1:25 PM CDT, 8 hours 12 minutes earlier.
Area forecast discussion, Jul 8, 1:25 PM CDT, 8 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 125 PM CDT THU JUL 8 2004 ...FORECAST CONCERNS SVR WX TONIGHT...AND CONTINUED CHC OF THUNDERSTORMS FRIDAY AND SATURDAY... .DISCUSSION... SHORT WAVE MOVES THRU ERN WY THIS AFTN AND INTO FCST AREA THEREAFTER. BASIC PARAMETERS ARE IN PLACE FOR A ROUND OF SEVERE WEATHER WITH VARYING OPINIONS AS TO MAGNITUDE OF THE EVENT. WILL FOLLOW SPC DISCUSSION FOR NOW. SUSPECT THE MAIN TORNADO THREAT WILL BE EAST OF U.S. HWY 83. PER DISCUSSION WITH GID...LOOKS LIKE WIND AND HAIL TREAT WEST AND AFTER DARK. ATM IS FAIRLY WELL CAPPED WITH 700MB TEMPS GREATER THAN 12C MOST AREAS. THIS CAP WILL CONTINUE ACROSS THE FCST AREA MUCH OF FRIDAY AND SATURDAY ALLOWING INSTABILITY TO INCREASE SO CONTINUE SLIGHT CHC POPS FRI AND SAT. ALL MODELS SUGGEST HIGH SUMMER CONDITIONS WILL DEVELOP DAYS 3-7 WITH AFTN TEMPS NEAR OR ABOVE 90F. CAP REMAINS STRONG THROUGHOUT THIS PERIOD LIMITING RAIN CHANCES. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE && CDC
Hazardous weather outlook, Jul 8, 3:31 PM CDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 331 PM CDT THU JUL 8 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-101100- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 331 PM CDT THU JUL 8 2004 ...SEVERE THUNDERSTORM WATCH FOR THE EASTERN PANHANDLE...WEST CENTRAL AND PORTIONS OF SOUTHWEST NEBRASKA UNTIL 1000 PM CDT(900 PM MDT)... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT SEVERE THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS A MAJORITY OF THE OUTLOOK AREA LATE THIS AFTERNOON...BEGINNING IN NORTHWEST PORTIONS OF THE OUTLOOK AREA AND PERSIST INTO THE REMAINDER OF THE OUTLOOK AREA THROUGH THE EVENING HOURS. THE MAIN THREAT WILL BE FROM LARGE HAIL AND DAMAGING WIND GUSTS. HOWEVER ISOLATED TORNADO DEVELOPMENT WILL ALSO BE POSSIBLE WITH A FEW STORMS EARLY ON...MAINLY ALONG AND WEST OF HIGHWAY 83...NORTH OF INTERSTATE 80. STRONG AFTERNOON HEATING AND MOIST SOUTHEAST LOW LEVEL FLOW...WILL COMBINE WITH A UPPER LEVEL WAVE MOVING OUT THE WYOMING ROCKIES TO PRODUCE STRONG TO SEVERE THUNDERSTORMS. AT THIS TIME THE...STORMS ARE EXPECTED TO MOVE OUT OF THE WESTERN PANHANDLE LATE THIS AFTERNOON AHEAD OF THE WAVE AND SPREAD EASTWARD ACROSS THE REMAINDER OF THE OUTLOOK AREA THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF AFTERNOON THROUGH LATE NIGHT THUNDERSTORMS FRIDAY AND SATURDAY. WITH THE WARM FRONT CONTINUING TO WORK ITS WAY NORTHWARD...THE RISK OF SEVERE THUNDERSTORMS FRIDAY IS EXPECTED TO BE IN NORTH CENTRAL NEBRASKA. THE RISK OF SEVERE THUNDERSTORMS IN WESTERN AND NORTH CENTRAL NEBRASKA SATURDAY IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED TODAY OVER A LARGE PART NORTH CENTRAL THROUGH WESTERN NEBRASKA. ON FRIDAY...STORM SPOTTERS MAY BE NEEDED IN NORTH CENTRAL NEBRASKA. SPRINGER/13
In the hours before
Local storm report, Jul 8, 8:39 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
839 PM CDT THU JUL 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0743 PM TSTM WND DMG 11 S MULLEN 41.88N 101.04W
07/08/2004 HOOKER NE TRAINED SPOTTER
SHED BLOWN OVER, LARGE TREES UPROOTED
&&
MBSpecial weather statement, Jul 8, 8:55 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 855 PM CDT THU JUL 8 2004 .SEVERE THUNDERSTORM WATCH NUMBER 592 WAS REPLACED BY SEVERE THUNDERSTORM WATCH NUMBER 593. NEZ005-024-025-035>037-056>059-094-090300- ARTHUR NE-DEUEL NE-EASTERN CHERRY NE-HOOKER NE-KEITH NE-LINCOLN NE- LOGAN NE-MCPHERSON NE-PERKINS NE-THOMAS NE-WESTERN CHERRY NE- INCLUDING THE CITIES OF...ARTHUR...BIG SPRINGS...CHAPPELL...GRANT... MULLEN...NORTH PLATTE...OGALLALA...STAPLETON...THEDFORD... TRYON AND VALENTINE 855 PM CDT THU JUL 8 2004 THE SEVERE THUNDERSTORM WATCH 592 IN EFFECT UNTIL 10 PM CDT (9 PM MDT) FOR CHERRY...HOOKER...THOMAS...LOGAN...MCPHERESON...ARTHUR... DEUEL...KEITH...PERKINS AND LINCOLN COUNTIES...HAS BEEN REPLACED BY SEVERE THUNDERSTORM WATCH 593. THE NEW WATCH IS IN EFFECT UNTIL 2 AM CDT (1 AM MDT). NEZ004-022-023-090300- GARDEN NE-GRANT NE-SHERIDAN NE- INCLUDING THE CITIES OF...GORDON...HAY SPRINGS... OSHKOSH AND RUSHVILLE 855 PM CDT THU JUL 8 2004 THE SEVERE THUNDERSTORM WATCH 592 IN EFFECT UNTIL 9 PM MDT FOR GARDEN...GRANT AND SHERIDAN COUNTIES...HAS BEEN CANCELLED. NO ADDITIONAL SEVERE WEATHER IS ANTICIPATED AT THIS TIME. MASEK
Local storm report, Jul 8, 9:12 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
912 PM CDT THU JUL 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL WHITMAN 42.04N 101.54W
07/08/2004 1.75 INCH GRANT NE TRAINED SPOTTER
WINDOWS BROKEN
&&
MBLocal storm report, Jul 8, 9:14 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
914 PM CDT THU JUL 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL 19 WSW BROWNLEE 42.18N 100.97W
07/08/2004 0.88 INCH CHERRY NE TRAINED SPOTTER
TSTM WINDS 60+ MPH
&&
MBLocal storm report, Jul 8, 9:22 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
922 PM CDT THU JUL 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND GST 3 SE SUTHERLAND 41.13N 101.09W
07/08/2004 60 MPH LINCOLN NE TRAINED SPOTTER
&&
MBLocal storm report, Jul 8, 9:32 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
932 PM CDT THU JUL 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND GST 5 SSE JOHNSTOWN 42.51N 100.02W
07/08/2004 60 MPH BROWN NE TRAINED SPOTTER
&&
MBThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:12 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 63 min |
| Jul 8, 7:27 PM CDT | Severe Thunderstorm Warning | LBF | Hooker | 33 min |
| Jul 8, 7:45 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 30 min |
| Jul 8, 7:51 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Keith | 54 min |
| Jul 8, 7:58 PM CDT | Severe Thunderstorm Warning | LBF | Hooker, Thomas | 32 min |
| Jul 8, 8:09 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 66 min |
| Jul 8, 8:29 PM CDT | Severe Thunderstorm Warning | LBF | Thomas | 31 min |
| Jul 8, 9:06 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 54 min |
| Jul 8, 9:12 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 48 min |
| Jul 8, 9:19 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 56 min |
| Jul 8, 9:24 PM CDT | Severe Thunderstorm Warning | LBF | Perkins | 66 min |
| Jul 8, 9:36 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 54 min |
| Jul 8, 9:57 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 33 min |
| Jul 8, 10:11 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 64 min |
| Jul 8, 10:29 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 61 min |
| Jul 9, 12:49 AM CDT | Severe Thunderstorm Warning | LBF | Chase | 56 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.